Accutane and dry skin

Common Questions and Answers about Accutane and dry skin

accutane

Avatar n tn But now my skin is very dry and including a very dry scalp. My hair was very oily and thick before i sued accutane and now it feels very dry and thin. I've heard that my sebacuous glands will come back to there pre-accutane levels, is this true? I really hope so b/c i want my oily hair back.
Avatar n tn After accutane I just cant tan because eczema has gotten way worse. Dry skin does weird things, and Accutane side affects take time to go away.
Avatar n tn s super oily, there is no happy medium. Am I doomed to have dry skin for the rest of my life? Also, since accutane my hair is always greasy, I got a body wave simply to dry it out, is this normal for after accutane? Any help you could give would be great, thanks!
Avatar n tn However, you must not have a chemical peel or dermabrasion done whilst on Accutane and for 6 months afterwards. This is because Accutane can cause fragility of the skin. Use a bland cleanser and moisturizer during treatment such as Vichy, Cetaphil or La Roche-Posay. Also use Vaseline or similar product on your lips as they will become very dry. Eloise.
Avatar f tn i always believed those tablets did me harm.. at the time my eyes were dry and skin too... was told to stay out the sun and that my mucus membranes would temporarily dry out... fast forward to now... years after stoppin the tablets.. and this is what i am left with.. .is there a proven link i wonder??
Avatar m tn i have been on 40 1 day and the 2nd day 80mg accutane and switch every two days. and 500mg of cephalexin twice a day i do it for about a week and break out in hives.. i dont know if the hives are from the accutane or from the cephalexin i stoped taking accutane for 3 days and still took the cephalexin and the hives still seem to be here, but i dont know which one is causing the hives? any help?
Avatar f tn re right, retinoids are used to reduce the signs of aging and there is no evidence that Accutane causes wrinkles. Accutane shrinks the sebaceous (oil) glands so the skin will be dry during treatment but these lines are superficial dryness lines rather than wrinkles. Use a good moisturiser if you are troubled by dry skin whilst on Accutane. I have taken two courses of Accutane and have not developed wrinkles prematurely. Please see my pictures in my profile (I am 32). Eloise.
Avatar m tn Hello, It is true that accutane has plenty of side effects. It may cause cheilitis and dry lips but thinning of skin and hair loss are less frequent side effects. From your symptoms first of all hypothyroidism should be ruled out. The second possibility to be ruled out is of vitamin D deficiency.
Avatar f tn Have you tried other product for your skin condition? May be accutane is too strong for you. I have tried accutane before and it did not work for my acne. I found it to be too strong... I think it's the chemicals in them. I am planning to go all natural. I believe that it's the safest way to deal acne.
Avatar n tn My daughter is on accutane and has extremly dry, cracked and bloody hands and lips, and her face is very dry. We have tried many different ointments and other lotions, nothing is working. What do you think we should use?
Avatar n tn During my course, the corners of my mouth were completely cracked about an inch on both sides and my skin was peeling excessively. To this day, my skin is still dry and flaky, my lips are still chapped, my eyes still burn, and my scalp is still extremely dry. Sorry for this being so long, heres my question. Do you think my dermatologist was wrong with his dosage and duration considering i was completely clear after one week and being that my condition was extremely mild?
Avatar n tn My son did 5 months of accutane and his skin did get worse at times during the treatment. He has been off it about 7 months now and his skin is beautiful. He had no side effects from it other than the really dry skin and lips but that goes away after a couple months, he also wears contacts so we got the Oasis and they were wonderful. It took me a long time to make my mind up to put him on it but it is a wonder drug. He is almost 17 and was on it when he was first 16 I think.
Avatar n tn t even KNOW what dry skin feels like. I hear people complain about dry skin and I get jealous - I would do anything to have dry over oily. I was looking at my skin today and thinking, it's just so greasy. I washed my face when I woke up, and less than 20 minutes later, it was very oily. I could literally wash my face 20 times a day and it wouldn't matter much.
Avatar n tn Recently I stopped using moisturizers because my skin seemed too oily and voila my skin looks very good (my blepharitis also cleared up as soon as I stopped using treatments). However my extremely flaky/seemingly dry lips remain. Am I right in thinking that the lips are caused by having taken 40 mg a day of accutane for 5 mths up until April of 09, or could they be a result of my seborrheic dermatitis?
Avatar m tn accutane is very effective, however it has many side effects. i was a pimple faced kid and adult. i never tried accutane. i am pale skin, i have very oily skin. I tried every cream, precscribed or over the counter nothing worked. while i still get acne i decided to do different regimens. i found something that worked, mind you , i have had acne y whole life. this is what i do and it was effective for me. 1. I stopped drinking Milk, i now drink almond milk.
Avatar m tn It sounds like the skin flora has been altered and maybe you have yeast overgrowth. Is there any way to stop the Accutane and use neem soap and other less drying treatments? I would see a urologist to have a look so that you get the best possible treatment for your penile skin, but 100% aloe vera would be a good moisturizer. You may also need Lotrimin cream if it is a yeast overgrowth. I understand that acne can be a huge problem.
Avatar m tn I did have REALLY dry skin, especially on my face, and had to put lotion on several times a day. The dry lips and skin got better almost immediately after I stopped taking accutane. I also had a pretty bad break out a couple weeks after I started that never seemed to go away. This was maybe the most frustrating part. Towards the end of my accutane course this got better and when I finished the treatment and my skin healed from the dryness it was completely clear.
Avatar f tn All medicines have potential side effects. Accutane may cause very dry lips, fragility of the skin, muscle or joint pain, and changes in mood. Female patients must use birth control as Accutane causes malformation in 90% of exposed pregnancies. Eloise.
Avatar f tn Common side effects include fragilised skin, dry lips and eyes, muscle and joint pain and temporary hair loss or an increase in hair growth. Although no causal link has been established, 1% of Accutane patients report psychological problems including depression and suicidal thoughts. These potential side effects must be balance against the fact that Accutane is a very effective treatment for severe cystic acne which has not responded to standard treatments.
Avatar n tn Mild acne flare, dryness of skin, lips and mucous membranes, infection of the cuticles, cheilitis, itch, skin fragility, skin peeling, rash, flushing, photosensitivity, nose bleeds, dry eyes, eye irritation, conjunctivitis, reduced tolerance to contact lenses, hyperlipidaemia, raised liver enzymes, headaches, hair thinning (This could start or continue after treatment), myalgia and/or arthralgia, back pain. Let us know if you need any further information.
Avatar n tn Hey Hang in their i took accutane for 6 months and yes the side effects is itching dry skin, dry lips, and depressiong. i was mostly getting dry lips and itchy skin i put carmex on my lips and bought a eucerin* lotion for itchy skin. Cause i had a scratch all over my body. but at the end it was worth it.
Avatar n tn alopecia , bruising, dry mouth, dry skin, flushing, fragility of skin, hair abnormalities, hyperpigmentation and hypopigmentation, pruritus, abnormal wound healing ( ref: http://www.rxlist.com/accutane-drug.htm). It would be best to inform your doctor about this for proper management. Take care and regards.
Avatar f tn I was on accutane about a year ago. And almost the whole time I was on it my skin was very dry and it seemed like I kept breaking out - VERY frustrating! Stick with it and take your doses even if your skin is going crazy. When I finished my accutane course my skin was immediately better. Going on accutane has absolutely been on of the best decisions I've made. My skin has been completely clear and healthy for almost a year now - and that's a really great feeling :).
Avatar n tn No.
Avatar m tn I started taking accutane (third time over a 20 year period) 8 days ago. Within two days I experienced tightening feeling in my chest - not painful, but noticeable. Some shortness of breath/shallow breathing and very light tingling sensation in left wrist/hand. Called my dermatologist and he said he did not think it was connected to accutane as he hadn't seen a reaction like this in 20 years (altho shortness of breath is listed as a potential side effect).